Alert archive / Kansas / Fire Weather Watches in 2016

Fire Weather Watch 13, NWS Dodge City, KS

April 4, 201621 counties in Kansas

NWS Dodge City, KS issued this fire weather watch at Apr 4, 2016, 1:03 AM CDT for 21 counties in Kansas. It took effect at Apr 5, 2016, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 4, 2016, 1:03 AM CDT (06:03 UTC)
In effect from
Apr 5, 2016, 12:00 PM CDT
Expired
Apr 5, 2016, 1:24 AM CDT
In force
Issued by
NWS Dodge City, KS
All 21 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pawnee County, KS, Pratt County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 30 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3590 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

164 
WWUS83 KDDC 040603
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
103 AM CDT MON APR 4 2016

KSZ061>066-074>081-084>090-042100-
/O.NEW.KDDC.FW.A.0013.160405T1700Z-160406T0100Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-BARBER-
103 AM CDT MON APR 4 2016 /1203 AM MDT MON APR 4 2016/

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 061...062...063...064...065...066...074...075...
076...077...078...079...080...081...084...085...086...087...088...
089 AND 090...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 061 HAMILTON... 
  FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY... 
  FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 
  PAWNEE... FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 
  074 STANTON... FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 
  076 HASKELL... FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 
  078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 
  080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 
  084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 
  086 SEWARD...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 
  088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER 
  ZONE 090 BARBER.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/DDC (ALL LOWER CASE)
3 follow-up statements
648 
WWUS83 KDDC 041910
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
210 PM CDT MON APR 4 2016


KSZ080-081-086>090-050500-
/O.UPG.KDDC.FW.A.0013.160405T1700Z-160406T0100Z/
/O.NEW.KDDC.FW.W.0015.160405T1700Z-160406T0100Z/
KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
210 PM CDT MON APR 4 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 080...081...
086...087...088...089 AND 090...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ061>066-074>079-084-085-050500-
/O.CON.KDDC.FW.A.0013.160405T1700Z-160406T0100Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-
210 PM CDT MON APR 4 2016 /110 PM MDT MON APR 4 2016/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...063...064...065...066...074...
075...076...077...078...079...080...081...084...085...086...087...
088...089 AND 090...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 061 HAMILTON... 
  FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY... 
  FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 
  PAWNEE... FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 
  074 STANTON... FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 
  076 HASKELL... FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 
  078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 
  084 MORTON AND FIRE WEATHER ZONE 085 STEVENS.

* WINDS...SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/DDC (ALL LOWER CASE)
171 
WWUS83 KDDC 050314
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1014 PM CDT MON APR 4 2016


KSZ080-081-086>090-051300-
/O.CON.KDDC.FW.W.0015.160405T1700Z-160406T0100Z/
KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1014 PM CDT MON APR 4 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
080...081...086...087...088...089 AND 090...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ061>066-074>079-084-085-051300-
/O.CON.KDDC.FW.A.0013.160405T1700Z-160406T0100Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-
1014 PM CDT MON APR 4 2016 /914 PM MDT MON APR 4 2016/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...063...064...065...066...074...
075...076...077...078...079...080...081...084...085...086...087...
088...089 AND 090...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 061 HAMILTON... 
  FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY... 
  FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 
  PAWNEE... FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 
  074 STANTON... FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 
  076 HASKELL... FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 
  078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 
  084 MORTON AND FIRE WEATHER ZONE 085 STEVENS.

* WINDS...SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/DDC (ALL LOWER CASE)
994 
WWUS83 KDDC 050624
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
124 AM CDT TUE APR 5 2016

...CRITICAL FIRE CONDITIONS EXPECTED FOR PARTS OF SOUTHWEST INTO
SOUTH CENTRAL KANSAS THIS AFTERNOON AND EARLY EVENING...

.GUSTY WINDS WITH LOW RELATIVE HUMIDITIES ARE FORECAST AHEAD OF A
COLD FRONT THIS AFTERNOON. FARTHER WEST THE WINDS WILL NOT BE AS
STRONG.

KSZ061>065-074>077-084-085-050730-
/O.CAN.KDDC.FW.A.0013.160405T1700Z-160406T0100Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-
124 AM CDT TUE APR 5 2016 /1224 AM MDT TUE APR 5 2016/

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...064...065...
066...074...075...076...077...078...079...080...081...084...085...
086...087...088...089 AND 090...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FIRE
WEATHER WATCH.

THE GUSTY WINDS WILL NOT BE AS STRONG AS EARLY PREDICTED, HOWEVER
RELATIVE HUMIDITIES WILL STILL BE LOW. OUTDOOR BURNING IS NOT
RECOMMENDED.

$$

KSZ066-078-079-051800-
/O.UPG.KDDC.FW.A.0013.160405T1700Z-160406T0100Z/
/O.EXA.KDDC.FW.W.0015.160405T1700Z-160406T0100Z/
STAFFORD-FORD-EDWARDS-
124 AM CDT TUE APR 5 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
066...078 AND 079...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 066 STAFFORD... 
  FIRE WEATHER ZONE 078 FORD AND FIRE WEATHER ZONE 079 EDWARDS.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ080-081-086>090-051800-
/O.CON.KDDC.FW.W.0015.160405T1700Z-160406T0100Z/
KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
124 AM CDT TUE APR 5 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 080...081...086...087...088...089 AND 090...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/DDC (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Apr 4, 12:00 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 4, 12:00 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1200 AM CDT MON APR 4 2016

...updated aviation...

.UPDATE...
Issued at 825 PM CDT Sun Apr 3 2016

As a surface boundary crosses south central Kansas early this
evening the wind speeds had decrease to 10 mph or less. Relative
humidity values were also slowly rising so critical fire weather
conditions are no longer anticipated. Have cancelled the red flag
warning for early this evening.

&&

.SHORT TERM...(This evening through Monday)
Issued at 1215 PM CDT Sun Apr 3 2016

Very quiet weather. Not much to discuss. Broad ridging west of
Kansas, with gentle, dry NW flow aloft. A beautiful spring day
with upper 70s and lower 80s expected, and winds veering more NW
through late afternoon. A very weak cold front will drift through
SW KS this evening accompanied by a northerly wind shift, but that
is it. Winds will continue to veer to NE through Monday morning at
around 10 mph. Little if any cold air advection, so low
temperatures Monday morning still several degrees above early
April normals in the lower 40s. Still pleasantly mild Monday in
the 70s, with several degrees of cooling, compared to Sunday,
mainly across the NE counties.

.LONG TERM...(Monday night through Sunday)
Issued at 330 PM CDT Sun Apr 3 2016

Tuesday...Unseasonably warm temperatures expected across SW KS,
courtesy of downslope SW winds and prefrontal compression. Expect
upper 70s north, to mid 80s SE. Strong and gusty SW winds will be
most pronounced across the SE zones Tuesday afternoon with gusts
of 30-40 mph. Fire weather headlines are likely.

Cold front will enter the northern zones early Tuesday afternoon,
and progress south quickly, trending winds to strong and gusty NW.
Kept low grade slight chances of passing light rain showers,
mainly north and east of Dodge City, Tuesday afternoon and
evening, before primary vort max passes and subsidence takes over
Tuesday night. Moisture will be limited (again) in NW flow aloft.
Still, the eastern 1/2 of the CWA may pick up a few hundreths of
an inch of rain. This will not be the widespread beneficial
rainfall that SW KS desperately needs. Can't rule out some
isolated thunder as well, but kept out of the grids for now.

Wednesday...Windy and cooler. GFS 850 mb winds are progged at
50 kts early in the day, before gradually weakening. NW wind gusts
of 40-45 mph are expected for a time Wednesday morning. Cold air
advection behind the cold front is minimal, with afternoon
temperatures only reduced to the upper 60s.

Thursday and Friday...Sunny, warmer and dry with breezy north
winds. Strong PNA across North America, with strong high pressure
ridging over the Rockies, and a strong trough over the Great
Lakes. Dry NW flow will result over SW KS.

Saturday and beyond...12z ECMWF suggests a synoptic pattern
change next weekend, with ridging breaking down, a trough
developing over the SW U.S., and dryline evolution over the
plains. Kept pops very conservative for now with persistent dry
spell continuing.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1200 AM CDT Mon Apr 4 2016

VFR is expected through TAF pd. A backdoor cold front will move across
the terminals today and cause a shift in the winds to NE and then E.
Eventually southerly winds are expected by this evening. Magnitudes
will be fairly light 5-10 kt though.

&&

.FIRE WEATHER...
Issued at 330 PM CDT Sun Apr 3 2016

Red flag criteria being observed across the SE fire zones this
afternoon, with Medicine Lodge reporting SW wind gusts of 30-35
mph and RH down to 11% as of 3 pm. Will allow the red flag warning
to continue. Doubtful the wind criteria will be maintained this
evening as the pressure gradients weaken, and the evening shift
will likely be able to cancel the red flag warning early before
its 9 PM CDT scheduled expiration.

Warm afternoon temperatures and strong gusty prefrontal SW winds
will likely necessitate Fire Weather Watch issuance for Tuesday
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  42  75  48  81 /   0   0  10  10
GCK  39  77  46  79 /   0   0  10  20
EHA  41  78  46  83 /   0   0  10  10
LBL  41  77  47  83 /   0   0  10  10
HYS  43  72  49  76 /   0   0  10  20
P28  45  77  50  84 /   0   0  10  10

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

UPDATE...Burgert
SHORT TERM...Turner
LONG TERM...Turner
AVIATION...Sugden
FIRE WEATHER...Turner
Hazardous weather outlook, Apr 3, 8:29 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
829 PM CDT SUN APR 3 2016

KSZ030-031-043>046-061>066-074>081-084>090-041000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
829 PM CDT SUN APR 3 2016 /729 PM MDT SUN APR 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT.

DISCUSSION...

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DISCUSSION...

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE TUESDAY
AFTERNOON.

HAZARDS WEATHER RISK...

  MONDAY...
  LIMITED NON THUNDERSTORM WIND RISK.
  ELEVATED FIRE WEATHER RISK.

  TUESDAY...
  ELEVATED NON THUNDERSTORM WIND RISK.
  SIGNIFICANT FIRE WEATHER RISK.

  WEDNESDAY...
  ELEVATED NON THUNDERSTORM WIND RISK.
  SIGNIFICANT FIRE WEATHER RISK.

  THURSDAY...
  ELEVATED FIRE WEATHER RISK.

  FRIDAY...
  ELEVATED FIRE WEATHER RISK.

  SATURDAY...
  LIMITED NON THUNDERSTORM WIND RISK.
  ELEVATED FIRE WEATHER RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:10 PM CDTRed Flag WarningDDCBarber, Clark, Comanche, Edwards, Ford, Grant and 11 more30 hr

Nearby

Fire Weather Watches in Kansas, 2016Every fire weather watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.